Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What is the cure for continuous bleeding?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1481 Questions
I am 49 yrs old, and had a very regular cycle for 35 yrs w/o any female issues along the way. I had two benign uterine tumor/polyps removed on 10/14/13. I was heavily bleeding for 3 plus weeks prior to surgery, and MD presribed norethindrone 5mg QD (said this would slow bleeding until the surgery - not really). Surgery seemed to be the fix - for 2 & 1/2 weeks. Then heavily bleeding again, MD said hormones were off and prescribed estadiol 2mg BID x 14 days. That stopped the bleeding completely for about 30 days. I started bleeding again on 12/17 (assumed this was my cycle), but it turned out to be the same very heavy flow. On 12/26, MD prescribed naproxen 500mg BID, again said this would stop bleeding. Nope, I have been bleeding every day since 12/17. Not sure what my question(s) should be? I just know this can't go on. I do not and have not had any pain ever w/this, other than the normal discomfort following surgery.
Posted Fri, 7 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 5 hours later
Brief Answer: Thyroid Detailed Answer: I have noted your symptoms and I can understand this must be distressing you. Periods around the time of menopause can have irregularities. The average age for menopause is around 52, however the 'peri-menopausal' state begins in the mid 40's Thyroid problems can induce problems with the menstrual cycle. So I recommend you check your TSH and free T4 in a blood test along with CBC and CMP. Hypothyroidism or an under-active thyroid is associated with excessive bleeding. Please add FSH, LH and Estradiol to the same blood test to see if you are nearing menopause, or if there are other hormonal imbalances that can cause these problems. Finally, I advise seeing a Reproductive Endocrinologist in person to examine you thoroughly to ascertain the reason for these bothersome problems
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor